The Use of Paracetamol in Children –Benefits and Risks


Authors: A. Olosová ;  I. Láryšová ;  T. Zaoral ;  A. Bakhtary
Authors‘ workplace: Oddělení pediatrické resuscitační a intenzivní péče FN, Ostrava
Published in: Čas. Lék. čes. 2007; 146: 401-405
Category: Case Report

Overview

Acetaminophen is the most widely used analgesic drug in pediatrics. It is also the most frequently ingested drug in overdoses. The incidence of paracetamol poisoning has increased and it is accompanied with high morbidity and mortality. The use, abuse and ways of reducing paracetamol toxicity are reviewed. A case report of lethal acetaminophen intoxication in 2-year-old child is described. Authors draw attention to the health care providers – they should consider acetaminophen toxicity in all cases when the child has signs of acute hepatic dysfunction.

Key words:
acetaminophen, toxicity acetaminophen, CVVH.


Labels
Addictology Allergology and clinical immunology Angiology Audiology Clinical biochemistry Dermatology & STDs Paediatric gastroenterology Paediatric surgery Paediatric cardiology Paediatric neurology Paediatric ENT Paediatric psychiatry Paediatric rheumatology Diabetology Pharmacy Vascular surgery Pain management fenix.admin.empty

Article was published in

Journal of Czech Physicians


Most read in this issue

This topic is also in:


Login
Forgotten password

Don‘t have an account?  Create new account

Forgotten password

Enter the email address that you registered with. We will send you instructions on how to set a new password.

Login

Don‘t have an account?  Create new account